MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ART. SURFACE, 10MM FEM SZ F; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. ART. SURFACE, 10MM FEM SZ F; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Migration (4003)
Health Effect - Clinical Codes Pain (1994); Joint Dislocation (2374)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical product: stem extension offset, item# 00598802013, lot# 64168650; tibial component precoat, item# 00588000600, lot# 64347111; all poly patella size 32 mm dia.Standard, item# 00597206532, lot# 63710281; femoral component, item# 00588001601, lot# 63422145; stem extension straight long, item# 00598801118, lot# 62729946; distal femoral augment block precoat, item# 00599003620, lot# 62238678; tibial half block augment tapered precoat w/screws, item# 00598800628, lot# 61999069; tibial half block augment tapered precoat w/screws, item# 00598800638, lot# 62415736.Report source- (b)(6).Customer has indicated that the product will be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient was revised approximately six weeks post implantation due to the hinge-post backing out and inlay subluxation.Patient complained about pain since implantation.There is no additional information at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The reported event was able to be confirmed by visual examination of the provided images.Images confirmed that the hinge pin post had backed out and the inlay subluxed.X-rays were also provided and reviewed, identifying that the screw had unscrewed.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.The root cause of the reported event is attributed to an outdate surgical technique being use to complete the surgery.The referenced surgical technique does not need to be updated as a more recent surgical technique for the product had been released with the correct information prior to the surgery taking place.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.Receipt of additional information of why the surgeon chose the wrong technique identified a difference to our previous response.The surgeon is a high volume user, well aware of standard technique for rhk and has a standard practice to use the 130in-lbs torch wrench.The error of the incorrect picture was identified by zimmer biomet during a review of investigation and did not impact the surgeons decision.The picture for illustration purpose only shows a 95in-lbs torch however; the directions for use state the correct recommendation of use at 130in-lbs in which the surgeon performed.With the new information, a definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that a patient was revised approximately six weeks post implantation due to the hinge-post backing out and inlay subluxation.Patient complained about pain since implantation.

Brand Name
ART. SURFACE, 10MM FEM SZ F
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key9220732
Report Number0001822565-2019-04513
Device Sequence Number2158079
Product Code KRO
UDI-Device Identifier00889024199446
UDI-Public(01)00889024199446
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K013385
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model NumberN/A
Device Catalogue Number00588006010
Device Lot Number63843292
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/15/2019
Supplement Date Received by Manufacturer02/24/2020
03/27/2020
Initial Report FDA Received Date10/22/2019
Supplement Report FDA Received Date02/27/2020
04/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight116